1 doctor weighed in:

Could using steriods from chemo cause avascular necrosis?

1 doctor weighed in
Dr. Scott Diede
Pediatrics - Hematology & Oncology

In brief: Yes

This is a known complication of taking steroids, especially if you had to take prolonged courses during your chemo regimen (for acute lymphoblastic leukemia, for example).
Depending on the location and extent, treatment ranges from physical therapy and waiting, to some orthopedic surgery procedures. If you are still on steroids, you and your oncologist will have the risk/benefit ratio of stopping.

In brief: Yes

This is a known complication of taking steroids, especially if you had to take prolonged courses during your chemo regimen (for acute lymphoblastic leukemia, for example).
Depending on the location and extent, treatment ranges from physical therapy and waiting, to some orthopedic surgery procedures. If you are still on steroids, you and your oncologist will have the risk/benefit ratio of stopping.
Dr. Scott Diede
Dr. Scott Diede
Thank
Get help from a real doctor now
Dr. Warren Strudwick
Board Certified, Sports Medicine
27 years in practice
491K people helped
Continue
111,000 doctors available
Read more answers from doctors